Electronic Communications in Probability

Covariation representations for Hermitian Lévy process ensembles of free infinitely divisible distributions

J. Armando Dominguez-Molina, Víctor Pérez-Abreu, and Alfonso Rocha-Arteaga

Full-text: Open access

Abstract

It is known that the so-called Bercovici-Pata bijection can be explained in terms of certain Hermitian random matrix ensembles (M<sub>d</sub>)<sub>d≥1</sub> whose asymptotic spectral distributions are free infinitely divisible. We investigate Hermitian Lévy processes with jumps of rank one associated to these random matrix ensembles introduced by Benaych-Georges and Cabanal-Duvillard. A sample path approximation by covariation processes for these matrix Lévy processes is obtained. As a general result we prove that any d×d complex matrix subordinator with jumps of rank one is the quadratic variation of a $\mathbb{C}^d$-valued Lévy process. In particular, we have the corresponding result for matrix subordinators with jumps of rank one associated to the random matrix ensembles (M<sub>d</sub>)<sub>d≥1</sub>.<br />

Article information

Source
Electron. Commun. Probab., Volume 18 (2013), paper no. 6, 14 pp.

Dates
Accepted: 17 January 2013
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465315545

Digital Object Identifier
doi:10.1214/ECP.v18-2113

Mathematical Reviews number (MathSciNet)
MR3019669

Zentralblatt MATH identifier
1308.60056

Subjects
Primary: 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52)
Secondary: 60E07: Infinitely divisible distributions; stable distributions 60G51: Processes with independent increments; Lévy processes 60G57: Random measures

Keywords
Infinitely divisible random matrix matrix subordinator Bercovici-Pata bijection matrix semimartingale matrix compound Poisson

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Dominguez-Molina, J. Armando; Pérez-Abreu, Víctor; Rocha-Arteaga, Alfonso. Covariation representations for Hermitian Lévy process ensembles of free infinitely divisible distributions. Electron. Commun. Probab. 18 (2013), paper no. 6, 14 pp. doi:10.1214/ECP.v18-2113. https://projecteuclid.org/euclid.ecp/1465315545


Export citation

References

  • Applebaum, David. Lévy processes and stochastic integrals in Banach spaces. Probab. Math. Statist. 27 (2007), no. 1, 75–88.
  • Barndorff-Nielsen, Ole E.; Shephard, Neil. Econometric analysis of realized covariation: high frequency based covariance, regression, and correlation in financial economics. Econometrica 72 (2004), no. 3, 885–925.
  • Barndorff-Nielsen, Ole Eiler; Stelzer, Robert. Positive-definite matrix processes of finite variation. Probab. Math. Statist. 27 (2007), no. 1, 3–43.
  • O. E. Barndorff-Nielsen and R. Stelzer (2011): The multivariate supOU stochastic volatility model. phMath. Finance. doi: 10.1111/j.1467-9965.2011.00494.x.
  • Barndorff-Nielsen, Ole Eiler; Stelzer, Robert. Multivariate supOU processes. Ann. Appl. Probab. 21 (2011), no. 1, 140–182.
  • Benaych-Georges, Florent. Classical and free infinitely divisible distributions and random matrices. Ann. Probab. 33 (2005), no. 3, 1134–1170.
  • Benaych-Georges, Florent. Infinitely divisible distributions for rectangular free convolution: classification and matricial interpretation. Probab. Theory Related Fields 139 (2007), no. 1-2, 143–189.
  • F. Benaych-Georges and T. Cabanal-Duvillard (2012): Marchenko-Pastur theorem and Bercovici-Pata bijections for heavy-tailed or localized vectors. ALEA, Latin American J. Probab. Statist. 9, 685-715.
  • Bercovici, Hari; Pata, Vittorino. Stable laws and domains of attraction in free probability theory. With an appendix by Philippe Biane. Ann. of Math. (2) 149 (1999), no. 3, 1023–1060.
  • Cabanal-Duvillard, Thierry. A matrix representation of the Bercovici-Pata bijection. Electron. J. Probab. 10 (2005), no. 18, 632–661 (electronic).
  • Cont, Rama; Tankov, Peter. Financial modelling with jump processes. Chapman &Hall/CRC Financial Mathematics Series. Chapman &Hall/CRC, Boca Raton, FL, 2004. xvi+535 pp. ISBN: 1-5848-8413-4
  • Domínguez-Molina, J. Armando; Rocha-Arteaga, Alfonso. Random matrix models of stochastic integral type for free infinitely divisible distributions. Period. Math. Hungar. 64 (2012), no. 2, 145–160.
  • Kallenberg, Olav. Foundations of modern probability. Second edition. Probability and its Applications (New York). Springer-Verlag, New York, 2002. xx+638 pp. ISBN: 0-387-95313-2
  • Pérez-Abreu, Victor; Sakuma, Noriyoshi. Free generalized gamma convolutions. Electron. Commun. Probab. 13 (2008), 526–539.
  • Pigorsch, Christian; Stelzer, Robert. On the definition, stationary distribution and second order structure of positive semidefinite Ornstein-Uhlenbeck type processes. Bernoulli 15 (2009), no. 3, 754–773.
  • Protter, Philip E. Stochastic integration and differential equations. Second edition. Applications of Mathematics (New York), 21. Stochastic Modelling and Applied Probability. Springer-Verlag, Berlin, 2004. xiv+415 pp. ISBN: 3-540-00313-4
  • K. Sato (1999): Lévy Processes and Infinitely Divisible Distributions. Cambridge Univ. Press, Cambridge.
  • Stelzer, Robert. Multivariate $ COGARCH, no. 1, 80–115.